Monday, 17 Dec 2018

Bangla Version

Viagra may cause permanent damage to colour vision

No icon Spot Light

Health Desk--October 4, 2018: High doses of Viagra can cause irreversible damage to a person's colour vision, a first-of-its-kind study suggests.

Researchers from Mount Sinai Health System in the US based their study on a 31-year-old patient who arrived at an urgent care clinic complaining of red-tinted vision in both eyes that had not gone away in two days.

He reported that his symptoms began shortly after taking a dose of liquid sildenafil citrate, sold under the brand name Viagra.

Sildenafil citrate can cause visual disturbances with normal dosage, but symptoms typically resolve within 24 hours. The patient told doctors he had consumed much more than the recommended 50mg dose, and that symptoms began shortly after ingestion.

The patient was then diagnosed with persistent retinal toxicity linked to the high dose of medication damaging the outer retina. His tinted vision has not improved more than a year after his initial diagnosis, despite various treatments.

Courtesy: PTI